Alert archive / Tennessee / Flash Flood Warnings in 2004
Flash Flood Warning 57, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 28, 2004, 10:17 AM CDT for Wayne County, Tennessee. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2004, 10:17 AM CDT (15:17 UTC)
- Expired
- Aug 28, 2004, 12:15 PM CDT
- In force
- 118 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Wayne County, TN
The radar
The Columbus AFB radar (KGWX), 157 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 885 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOHX 281519
FFWBNA
TNC181-281715-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1017 AM CDT SAT AUG 28 2004
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WAYNE COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF WAYNESBORO
* UNTIL 1215 PM CDT
* AT 1015 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER
OVER SEVERAL ROADS IN WESTERN WAYNE COUNTY. RADAR INDICATES OVER 2
INCHES OF RAIN HAS FALLEN IN PARTS OF WAYNE COUNTY OVER THE PAST
COUPLE OF HOURS. AN ADDITION INCH OR 2 OF RAIN WILL BE POSSIBLE
DURING THE NEXT HOUR AS MORE HEAVY THUNDERSTORMS MOVE ACROSS THE
COUNTY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3502 8800 3503 8764 3543 8756 3553 8769
3545 8805
$$
132 follow-up statements
000 WGUS74 KOHX 281601 FFSBNA TNC081-085-101-135-181-281715- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1100 AM CDT SAT AUG 28 2004 ...FLASH FLOOD WARNINGS REMAIN IN EFFECT UNTIL 1215 PM CDT FOR SOUTHERN HUMPHREYS...WESTERN HICKMAN...PERRY...WAYNE AND LEWIS COUNTIES IN MIDDLE TENNESSEE... AT 1100 AM...THUNDERSTORMS WITH HEAVY RAINFALL CONTINUED TO AFFECT MUCH OF WESTERN MIDDLE TENNESSEE. RADAR INDICATED RAINFALL AMOUNTS OVER 2 INCHES IN MANY AREAS DURING THE PAST 2 TO 3 HOURS. HIGHER AMOUNTS...OVER 3 INCHES...WERE INDICATED ALONG THE WAYNE AND LEWIS COUNTY BORDER AND OVER SOUTHERN HUMPHREYS COUNTY. THE HEAVIEST RAINFALL AS OF 1100 AM WAS LOCATED NEAR COLLINWOOD...WAYNESBORO AND HOHENWALD. ADDITIONAL HEAVY RAINFALL IS EXPECTED OVER MUCH OF THE AREA THROUGH THE REST OF THIS MORNING. RAINFALL RATES WELL OVER ONE INCH PER HOUR WILL CONTINUE FROM THE STRONGER THUNDERSTORMS. PEOPLE NEAR CREEKS AND STREAMS SHOULD MONITOR WATER LEVELS CLOSELY AS LOCALIZED FLOODING MAY DEVELOP RAPIDLY. DO NOT DRIVE THROUGH AREAS WHERE WATER COVERS THE ROAD. $$ 13
000 WGUS74 KOHX 281703 FFSBNA TNC081-085-101-135-181-281730- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1202 PM CDT SAT AUG 28 2004 ...FLASH FLOOD WARNINGS FOR SOUTHERN HUMPHREYS...WESTERN HICKMAN... PERRY...WAYNE AND LEWIS COUNTIES WILL BE ALLOWED TO EXPIRE AT 1215 PM... AT 1202 PM...THUNDERSTORMS CONTINUED TO AFFECT MUCH OF SOUTHWEST MIDDLE TENNESSEE...BUT THE RAINFALL INTENSITY HAD DIMINISHED OVER THE PAST HOUR. NO ADDITIONAL FLOODING IS EXPECTED AT THIS TIME. REPORTS OF FLOODING HAVE BEEN CONFINED TO WAYNE COUNTY...WHERE SEVERAL ROADS HAVE BEEN COVERED BY WATER AND SMALL STREAMS HAD REACHED THEIR BANKS. RECENT SPOTTER REPORTS INDICATE CONDITIONS WERE IMPROVING OVER WAYNE COUNTY. THROUGH THE REST OF TODAY AND TONIGHT...ADDITIONAL THUNDERSTORMS WITH HEAVY RAINFALL WILL BE POSSIBLE ACROSS THE AREA. LOCALIZED FLOODING WILL CONTINUE TO BE A CONCERN. $$ 13
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 4:15 AM CDT, 6 hours 2 minutes earlier.
Area forecast discussion, Aug 28, 4:15 AM CDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 415 AM CDT SAT AUG 28 2004 .SHORT TERM...(THROUGH SUNDAY NIGHT)... 28/00Z MODELS SHOW HEIGHT FALLS OVER MIDDLE TENNESSEE TODAY... AS UPPER TROUGH GETS CLOSER. UPPER TROUGH PROVIDING A FAIRLY ACTIVE THUNDERSTORM PATTERN ALONG THE COLD FRONT. PARTICULARLY IN SURFACE FRONTAL WAVES IN NORTH TEXAS AND SOUTHERN MICHIGAN. SURFACE HIGH PRESSURE WILL WEAKEN IN MIDDLE TENNESSEE THIS MORNING. IR SATELLITE SHOWS INCREASING CLOUDS IN WEST TENNESSEE ATTM... ASSOCIATED WITH SLOW MOVING UPPER WAVE OVER ARKANSAS. THIS WAVE MOVES OVER THE MID MISSISSIPPI VALLEY THIS AFTERNOON. MIDDLE TENNESSEE SHOULD BE MODERATELY UNSTABLE BY LATE MORNING...WITH SCATTERED SHOWERS AND THUNDERSTORMS BREAKING OUT IN THE WESTERN CWA. EXPECT MOSTLY CLOUDY SKIES BY THIS AFTERNOON WEST OF PLATEAU. PRECIP WATER STAYS AROUND 1.5 INCHES EAST...SO WILL KEEP THIS REGION PARTLY CLOUDY. SHOWERS AND THUNDERSTORMS LIKELY THIS AFTERNOON WEST OF PLATEAU. SHOWERS AND THUNDERSTORMS LIKELY TONIGHT WITH SURFACE LOW PRESSURE EXTENDING DOWN THE FRONT INTO THE LOWER MISSISSIPPI VALLEY. L/L CONVERGENCE AND MID LVL SUPPORT WEAKER IN THE 00Z MODELS ALONG COLD FRONT AS IT MOVES IN SUNDAY. WILL MAINTAIN LIKELY RAIN CHANCE LOOKING AT MOISTURE PROGS. THE COLD FRONT MIGHT NOT MOVE IN UNTIL SUNDAY AFTERNOON IN METRO NASHVILLE. WILL TAPER SUNDAY EVENING PRECIP AS BEFORE. A DECREASING CLOUD TREND AS WELL. .LONG TERM...(MONDAY THROUGH FRIDAY)... SURFACE HIGH PRESSURE DOMINANT IN THE EXTENDED. SURFACE HIGH STAYS ON THE NORTH SIDE...SO THE LOWER DEWPOINT AIR LOOKS TO CONTINUE INTO MID WEEK AT LEAST. && .BNA WATCHES/WARNINGS/ADVISORIES...NONE. && 04
Hazardous weather outlook, Aug 28, 5:30 AM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SAT AUG 28 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-291030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT SAT AUG 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FRONTAL SYSTEM IS EXPECTED TO MOVE INTO MIDDLE TENNESSEE SUNDAY. ALTHOUGH THUNDERSTORMS ARE QUITE POSSIBLE...THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED. MAG
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 9:20 AM CDT | Flash Flood Warning | OHX | Hickman, Humphreys, Perry | 3 hr |
| Aug 28, 10:33 AM CDT | Flash Flood Warning | OHX | Lewis | 102 min |
| Aug 28, 11:03 AM CDT | Flash Flood Warning | OHX | Lawrence | 117 min |
| Aug 28, 11:38 AM CDT | Flash Flood Warning | OHX | Giles | 2 hr |
| Aug 28, 3:05 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton | 25 min |
Nearby
Flash Flood Warnings in Tennessee, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.